MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0030
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the trunnion breaking off the stem.Intra-operatively, it was noted the remainder of the trunnion was still inside the femoral head, and that the remainder of the stem was gouging into the liner.
 
Additional Manufacturer Narrative
An event regarding disassociation and crack/fracture involving a accolade stem was reported.The event of disassociation was confirmed however crack/fracture was not.Method & results: product evaluation and results: visual inspection, material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated "the x-rays show a pressfit tha with a stem head dissociation.There is severe remodeling of the trunnion with a large amount of material loss and "penciling".Dissociation of the head the stems trunnion is confirmed.Because of the severe remodeling and material loss of the trunnion and inability to see inside the femoral head i cannot confirm trunnion fracture.The root cause of this mechanical failure cannot be determined from this limited documentation." device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported the patient was revised due to "the trunnion breaking off the stem".A review of medical records by the clinical consultant confirmed the disassociation event.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15593056
Report Number0002249697-2022-01480
Device Sequence Number2263502
Product Code LPH
UDI-Device Identifier04546540510655
UDI-Public04546540510655
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2012
Device Model Number6021-0030
Device Catalogue Number6021-0030
Device Lot Number23002501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale